Edition V05N02 | Year 2019 | Editorial Case Report | Pages 58 to 63
Bisphosphonates have fundamental biological effects on calcium metabolism, inhibiting calcification and bone resorption, and may present with different types of adverse reactions, such as osteonecrosis of the jaw. This paper presents the case report of a patient who developed osteonecrosis of the maxilla after administration of bisphosphonates and received surgical treatment associated with antibiotic therapy to resolve the condition. In one postoperative year the patient had healed intra-oral tissues, with no signs of infection or disease. The prevention of osteonecrosis of the maxilla is still the best option for those patients who use bisphosphonates and present some predisposition to the development of the disease.
Araujo MC, Griza GL, Garbin Junior EA, Érnica NM, Conci RA. Osteonecrosis of maxilla associated with bisphosphonates: case report. J Braz Coll Oral Maxillofac Surg. 2019 May-Aug;5(2):58-63. DOI: https://doi.org/10.14436/2358-2782.5.2.058-063.oar